+ Reply to Thread
Results 1 to 15 of 15

Thread: Headaches     submit to reddit submit to twitter

  1. #1
    As I beavered away...
    Join Date
    Jun 2007
    Posts
    850
    BG Level
    5

    Headaches

    So about 4-5 years ago, I started to develop random headaches. At the time, I was nervous about it and stuff, but ended up going to the doctor. He did some simple neurological tests and determined it was likely nothing serious, and put me on medication. Overall, it kept me from experiencing many headaches.

    Skip forward in time. My new doctor recently took me off of the medication, thinking that I didn't need it. For a while (a few weeks) I was fine without it, but the past few days I've developed headaches again. I never wake up with a headache in the morning, but as time goes on throughout the day my headaches generally get worse. Anyway, they've been pretty standard overall, nothing too bad.

    However, the past 2 days, I've had this feeling of dizziness. It's like, if you spin around, you know how your head kind of spins, and you can't see clearly? Basically my vision is fine, but I get that kind of "head spinning" feeling. It's not extremely bad, but it happens pretty often. Basically a light dizziness that remains inside my head, if that makes any sense. It doesn't seem to affect my walking or make me stumble or anything.

    Now, as this is a new symptom, I'm wondering if anyone has any insight on it? I'm gonna go back to the doctor soon for a checkup (for getting off the medication), so I'll bring it up then. Maybe I can get an MRI or something scheduled, to hopefully clear my head.

    If it matters, usually my headaches are that kind of "dull" pain over most of my head, right now I have one and it's that pain on my forehead (fairly severe), neck, and top front of my head (which could probably be included under "forehead"). Generally, I can get minor relief by rubbing my head in the area where I have a headache.

    I don't know if this is important, but the same day that this dizziness started, a problem with my left eye also began. It feels like how my eye feels before I get a stye in it, although no stye has developed yet, so I don't know how to explain it.

    Anyway, I guess long story short, should I be worried about the dizziness / few new symptoms? Should I see a doctor immediately or do you think it would be alright to go in a few weeks?

  2. #2
    Relic Horn
    Join Date
    Nov 2005
    Posts
    3,206
    BG Level
    7

    Just go now. Why live with bad headaches and worry for weeks if you don't have to?

  3. #3

    Did you go cold turkey on the medication you had?

    It's most likely withdrawal from coming off the meds too quickly, I did that once and had the same exact feeling, first the dizziness and then headaches.

    If you stepped down the medication gradually then I can't think of anything else.

  4. #4
    Banned.

    Join Date
    Jun 2006
    Posts
    2,479
    BG Level
    7

    do you drink a lot of coffee\tea?

  5. #5
    Bagel
    Join Date
    Aug 2007
    Posts
    1,458
    BG Level
    6
    FFXIV Character
    E'jusana Rhea
    FFXIV Server
    Cactuar
    FFXI Server
    Carbuncle

    Basically what was said already. Drinking a lot of tea/coffee etc, coming off th meds too fast or maybe they are symptoms of something else. either way if i were you i would visit the doctor anyway

  6. #6

    Other possibilities include vision problems (When's the last time you had your eyes checked?) or possible teeth issues (impacting, or grinding in your sleep). Also the chance it could be a back/neck/posture issue. How's your blood pressure, too? Sinus/Allergy problems?

    Annoying thing about headaches/migraines is there are a number of things that could cause them. Like others have noted, dropping the meds may be contributing, but I'm leaning more toward them just having concealed the actual cause up until now instead of actually treating it.

    Maybe try holding some ice to the sides of your neck to help slow blood flow a bit. Sometimes that helps for me, but often I just need hole myself in a quiet, dark room because I've either had bad reactions or grown immune (if I wasn't already) to most migraine meds.

  7. #7
    As I beavered away...
    Join Date
    Jun 2007
    Posts
    850
    BG Level
    5

    I gradually came off the meds, and that was like 2 weeks ago that I first came off of them so it's probably not withdrawal.

    I haven't had my eyes checked in a long time, although I do know that I grind my teeth (according to a dentist I visited). I know my blood pressure is slightly above average, but not really high. As for posture, I'm not really sure, and allergies have never really been a problem for me.

    Being in a dark room doesn't really help, and OTC painkillers have never worked for my headaches. The prescription I was on was the only med that ever helped, and that was through prevention. Being in a dark room doesn't help, neither does laying down. The only way that I know of that works for me to get rid of a headache is to get quite a bit of sleep.


    Quote Originally Posted by Kurp View Post
    Just go now. Why live with bad headaches and worry for weeks if you don't have to?
    Well I have a checkup in a few weeks anyway to see how coming off my meds worked, so that's why I figured I'd just combine the visits. But you're right, I should just go now

    Also, I drink 1 12oz can of soda a day, but no coffee or tea.

  8. #8
    E. Body
    Join Date
    Dec 2005
    Posts
    2,184
    BG Level
    7
    FFXI Server
    Quetzalcoatl

    slightly off-topic, i used to get headaches, not quite migraines but the pain was almost as bad

    they were due to my sinuses/allergies, i always took extra strength excedrin and they would vanish about 10 minutes after taking those

    i took them for my headaches for about a year and then started experiencing anxiety attacks, pretty bad ones i might add, there were a few where I had to pull over in my car and try to get my breathing/heart rate under control, the last one i had was about 6-7 months ago, and since then I've not taken a single Excedrin (Main ingredients are caffeine and aspirin i believe)

    i think the excedrin was the cause of my anxiety attacks, because i haven't had one since

    they are scary , your heart starts racing/beating strangely, and feel like you can't breathe (best way to describe the feeling is, you're inhaling air, but it's as though your lungs aren't getting the benefit of it, and it's doing nothing and the suffocation feeling is still there)

    glad I don't have them anymore (my sister has them a lot I guess, and my mother told me she had them when she was in her early/mid-20's very frequently, i'm not sure if it's hereditary or not though)

  9. #9
    Lampoon
    Guest

  10. #10

    I already gave my 2 bits and I was wrong.

    Piss off.

  11. #11
    As I beavered away...
    Join Date
    Jun 2007
    Posts
    850
    BG Level
    5

    Yeah but would I really want him to inject me with some unknown (to me) substance against my will?

    But anyway, @reality, I've had anxiety attacks too (although I haven't had one in years) and they're pretty much exactly how you described it. Completely unrelated to the topic though

  12. #12
    As I beavered away...
    Join Date
    Jun 2007
    Posts
    850
    BG Level
    5

    Ahh actually that reminds me. A long time ago, maybe a few months after my headaches first started, I did get my vision checked. At the time, it wasn't too awful, but not perfect. They said it would be pretty pointless to get me glasses, but they gave them to me anyway. It never really helped with the headaches though, and I have long since stopped wearing them.

  13. #13

    Quote Originally Posted by Lampoon View Post

    NO. This guy.

    http://www.californiarumor.com/files...mport/john.jpg

  14. #14
    E. Body
    Join Date
    Dec 2005
    Posts
    2,184
    BG Level
    7
    FFXI Server
    Quetzalcoatl

  15. #15

    I've had severe migraines since I was 12 and I've tried a slew of different medications. Those side effects do sound somewhat like coming off a medication. I've had such side effects last for weeks or months after coming off a drug. For me it tends to depend on how long I've been on the drug.

    As for the teeth grinding thing, I have the same issue. My dentist made a splint for me to sleep with at night so I wouldn't grind as much. It's called an NTI. Here's a link to the site that makes it http://www.headacheprevention.com/. I have no idea if your insurance would cover that sort of thing but it has helped me a lot. I find that if I sleep without it I have a lot of jaw and neck tightness and I'm more prone to getting a migraine.

    Good luck with your problem, headaches blow ass.

Similar Threads

  1. Man Wakes With Headache
    By coronamad in forum General Discussion
    Replies: 22
    Last Post: 2007-07-03, 23:15
  2. Help! Headaches!
    By Ikith in forum General Discussion
    Replies: 16
    Last Post: 2007-03-20, 09:52
  3. [advice] I've been getting headaches :(
    By Zigma in forum General Discussion
    Replies: 54
    Last Post: 2007-01-10, 01:26